May 2020 An intrinsic hyperboloid approach for Einstein Klein–Gordon equations
Qian Wang
Author Affiliations +
J. Differential Geom. 115(1): 27-109 (May 2020). DOI: 10.4310/jdg/1586224841


Klainerman introduced in [7] the hyperboloidal method to prove global existence results for nonlinear Klein–Gordon equations by using commuting vector fields. In this paper, we extend the hyperboloidal method from Minkowski space to Lorentzian spacetimes. This approach is developed in [15] for proving, under the maximal foliation gauge, the global nonlinear stability of Minkowski space for Einstein equations with massive scalar fields, which states that, the sufficiently small data in a compact domain, surrounded by a Schwarzschild metric, leads to a unique, globally hyperbolic, smooth and geodesically complete solution to the Einstein Klein–Gordon system.

In this paper, we set up the geometric framework of the intrinsic hyperboloid approach in the curved spacetime. By performing a thorough geometric comparison between the radial normal vector field induced by the intrinsic hyperboloids and the canonical $\partial_r$, we manage to control the hyperboloids when they are close to their asymptote, which is a light cone in the Schwarzschild zone. By using such geometric information, we not only obtain the crucial boundary information for running the energy method in [15], but also prove that the intrinsic geometric quantities including the Hawking mass all converge to their Schwarzschild values when approaching the asymptote.


Download Citation

Qian Wang. "An intrinsic hyperboloid approach for Einstein Klein–Gordon equations." J. Differential Geom. 115 (1) 27 - 109, May 2020.


Received: 16 July 2016; Published: May 2020
First available in Project Euclid: 7 April 2020

zbMATH: 07192788
MathSciNet: MR4081931
Digital Object Identifier: 10.4310/jdg/1586224841

Rights: Copyright © 2020 Lehigh University


This article is only available to subscribers.
It is not available for individual sale.

Vol.115 • No. 1 • May 2020
Back to Top